MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA PROTECTOR (P20-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA PROTECTOR (P20-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515065
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd phaseal optima protector (p20-o multi) leaked.The following information was provided by the initial reporter: "date received for intake: (b)(6) 2020, material no.515065, batch no.2001102.It was reported that after the protector was place on the vial, leak and drop appeared between the protector sleeve and the vial rubber stopper.Per pir: "it was reported that after the protector was place on the vial, leak and drop appeared between the protector sleeve and the vial rubber stopper.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 10/28/2020.H.6.Investigation: upon receipt, the product was indicated to be chemo contaminated and unfortunately, could not be evaluated.One video along photos were also provided to our quality team for investigation.Through visual inspection, a leak around the neck of the bottle was observed.It was noted that the aluminum cap of the vial was damaged and the spike from the protector appeared to be connected at an incline.A device history review was performed for suspected lot 2001102, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane.Results were reviewed for lot 2001102 and no issues related to the reported incident were found.Three retained samples of the same lot were used for additional evaluation.The product was visually inspected and no damage or defects were observed.Each protector was connected to a vial, injector, and syringe.In all cases, the protector properly punctured the vial, the connection was secure, and liquid could be withdrawn from the vial without issue, no leakages occurred.Based on our investigation and sample evaluation, we cannot identify a root cause related to the manufacturing process at this time.
 
Event or Problem Description
It was reported that bd phaseal optima protector (p20-o multi) leaked.The following information was provided by the initial reporter: "date received for intake: (b)(6) 2020.Material no.515065, batch no.2001102.It was reported that after the protector was place on the vial, leak and drop appeared between the protector sleeve and the vial rubber stopper.Per pir: "it was reported that after the protector was place on the vial, leak and drop appeared between the protector sleeve and the vial rubber stopper.".

Brand Name
BD PHASEAL OPTIMA PROTECTOR (P20-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10767165
Report Number3003152976-2020-00482
Device Sequence Number4246704
Product Code ONB
UDI-Device Identifier00382905150654
UDI-Public00382905150654
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2020
Device Catalogue Number515065
Device Lot Number2001102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date10/31/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1